Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 14, NWS Norman, OK

April 3, 20144 counties in Oklahoma; 7 counties in Texas

NWS Norman, OK issued this wind advisory at Apr 3, 2014, 3:39 AM CDT for 4 counties in Oklahoma; 7 counties in Texas. It took effect at Apr 3, 2014, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2014, 3:39 AM CDT (08:39 UTC)
In effect from
Apr 3, 2014, 1:00 PM CDT
Expired
Apr 3, 2014, 7:00 PM CDT
In force
6 hr
Issued by
NWS Norman, OK

Counties Greer County, OK, Harmon County, OK, Jackson County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 41 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2014-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2297 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2014-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2297 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1254 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.9
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

693 
WWUS74 KOUN 030839
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
339 AM CDT THU APR 3 2014

OKZ033-034-036-037-TXZ083>089-040000-
/O.NEW.KOUN.WI.Y.0014.140403T1800Z-140404T0000Z/
HARMON-GREER-JACKSON-TILLMAN-HARDEMAN-FOARD-WILBARGER-WICHITA-
KNOX-BAYLOR-ARCHER-
INCLUDING THE CITIES OF...HOLLIS...MANGUM...ALTUS...FREDERICK...
QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...
MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...
LAKESIDE CITY
339 AM CDT THU APR 3 2014

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING. 

* TIMING: WINDS WILL INCREASE LATE THIS MORNING AND CONTINUE INTO
  THE EARLY EVENING HOURS.

* WINDS: WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH ARE
  EXPECTED...WITH WIND GUSTS UP TO 45 MPH DURING THE AFTERNOON.
  WINDS WILL SHIFT TO THE NORTHWEST LATE THIS AFTERNOON INTO
  EARLY THIS EVENING.

* IMPACTS: STRONG AND GUSTY WINDS WILL MAKE TRAVEL
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH SOUTH
  ROADS. STRONG WINDS WILL ALSO CAUSE ANY FIRES THAT OCCUR TO
  SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
2 follow-up statements
287 
WWUS74 KOUN 031556
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1056 AM CDT THU APR 3 2014

OKZ033-034-036-037-TXZ083>089-040000-
/O.CON.KOUN.WI.Y.0014.140403T1800Z-140404T0000Z/
HARMON-GREER-JACKSON-TILLMAN-HARDEMAN-FOARD-WILBARGER-WICHITA-
KNOX-BAYLOR-ARCHER-
INCLUDING THE CITIES OF...HOLLIS...MANGUM...ALTUS...FREDERICK...
QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...
MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...
LAKESIDE CITY
1056 AM CDT THU APR 3 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.

* TIMING: WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AND
  CONTINUE INTO THE EARLY EVENING HOURS.

* WINDS: WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED... 
  WITH WIND GUSTS UP TO 45 MPH DURING THE AFTERNOON. WINDS WILL 
  SHIFT TO THE NORTHWEST LATER THIS AFTERNOON INTO EARLY THIS 
  EVENING. 

* IMPACTS: STRONG AND GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG WINDS WILL ALSO
  CAUSE ANY FIRES THAT OCCUR TO SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
620 
WWUS74 KOUN 040023
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
723 PM CDT THU APR 3 2014

OKZ033-034-036-037-TXZ083-085-086-040600-
/O.EXP.KOUN.WI.Y.0014.000000T0000Z-140404T0000Z/
/O.NEW.KOUN.WI.Y.0015.140404T0100Z-140404T0600Z/
HARMON-GREER-JACKSON-TILLMAN-HARDEMAN-WILBARGER-WICHITA-
INCLUDING THE CITIES OF...HOLLIS...MANGUM...ALTUS...FREDERICK...
QUANAH...CHILLICOTHE...VERNON...WICHITA FALLS
723 PM CDT THU APR 3 2014

...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT FRIDAY...

* TIMING: THIS EVENING. 

* WINDS: NORTHWEST 25 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS: TRAVEL DIFFICULT ESPECIALLY ON EAST-WEST ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

TXZ084-087>089-040130-
/O.EXP.KOUN.WI.Y.0014.000000T0000Z-140404T0000Z/
FOARD-KNOX-BAYLOR-ARCHER-
INCLUDING THE CITIES OF...CROWELL...MUNDAY...KNOX CITY...
SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY
723 PM CDT THU APR 3 2014

...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT FRIDAY...

* TIMING: THIS EVENING. 

* WINDS: NORTHWEST 25 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS: TRAVEL DIFFICULT ESPECIALLY ON EAST-WEST ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

$$

OKZ014-016-021>023-027-035-038-039-044>046-050-TXZ090-040600-
/O.NEW.KOUN.WI.Y.0015.140404T0100Z-140404T0600Z/
ROGER MILLS-CUSTER-BECKHAM-WASHITA-CADDO-GRADY-KIOWA-COMANCHE-
STEPHENS-COTTON-JEFFERSON-CARTER-LOVE-CLAY-
INCLUDING THE CITIES OF...CHEYENNE...WEATHERFORD...CLINTON...
ELK CITY...SAYRE...CORDELL...ANADARKO...CHICKASHA...HOBART...
LAWTON...DUNCAN...WALTERS...WAURIKA...ARDMORE...MARIETTA...
HENRIETTA
723 PM CDT THU APR 3 2014

...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT FRIDAY...

* TIMING: THIS EVENING. 

* WINDS: NORTHWEST 25 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS: TRAVEL DIFFICULT ESPECIALLY ON EAST-WEST ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Apr 2, 11:58 PM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Apr 2, 11:58 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1158 PM CDT WED APR 2 2014

.DISCUSSION...
THE 06Z AVIATION DISCUSSION FOLLOWS....

&&

.AVIATION...
MODERATE S/SE WINDS WILL BE REPLACED BY SEVERAL WIND SHIFTS
TOMORROW AS A DRY LINE AND COLD FRONT SWEEP E THROUGH THE REGION.
PRECIPITATION IS UNLIKELY AT TAF SITES...BUT SCT TSRA MAY OCCUR IN
SE OK TOMORROW AFTERNOON. GULF STRATUS WILL AGAIN BE BROUGHT
N...AND MAY AFFECT SEVERAL OF OUR TAF SITES...MOST LIKELY NEAR AND
E OF I-35...BUT POSSIBLY KSPS AND KLAW. THE STRATUS SHOULD
DISSIPATE DURING THE MORNING. POST-FRONTAL STRATUS MAY AFFECT KWWR
AND KGAG...BUT IT LOOKS LIKE IT WILL ERODE AS IT EXPANDS
S...KEEPING THE S BORDER OF THE CLOUD DECK ROUGHLY STATIONARY NEAR
THE KS BORDER.

&&

.PREV DISCUSSION... /ISSUED 937 PM CDT WED APR 2 2014/

DISCUSSION...
AT MOST ISOLATED SHOWERS OR THUNDERSTORMS MAY OCCUR TONIGHT EAST
OF I-35. THE WARM FRONT IS INTO KS NOW WITH STORMS TO THE NORTH.
THE REST OF THE NIGHT IN OK SHOULD BE WINDS FROM THE SOUTH AND
STRATUS DEVELOPING/MOVING NORTH AND THE OPPOSING COLD FRONT THAT
IS ABOUT TO MOVE INTO NW OK. BY SUNRISE THE FRONT IS EXPECTED TO
BE THROUGH THE NORTHWEST 5 OR SO COUNTIES OF OK AND THE DRYLING
JUST MOVING INTO SW OK AS THE UPPER WAVE TRAVELS EAST. STRATUS AND
A A FEW SHOWERS IN SOUTHERN/CENTRAL OK WILL QUICKLY GIVE WAY TO
THE DRYLINE THEN THE COOLER AND DRIER AIR OF THE FRONT LATE
MORNING. THE FIRE WEATHER WATCH AND WARNING AREAS ARE STILL VALID.
ONCE FURTHER MODEL DATA ARRIVE A DECISION WILL BE MADE ON THE
WATCH.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  80  67  80  40 /  20  20  10  10
HOBART OK         85  59  76  37 /  20   0   0   0
WICHITA FALLS TX  85  68  82  41 /  20  20   0  10
GAGE OK           84  44  64  34 /  10   0  10   0
PONCA CITY OK     78  66  74  36 /  30  30  10  10
DURANT OK         82  68  86  44 /  20  30  40  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 11 AM TO 10 PM CDT THURSDAY FOR OKZ033>038-
     044.

     FIRE WEATHER WATCH FROM 11 AM CDT THURSDAY THROUGH THURSDAY
     EVENING FOR OKZ021>023-027>029-039>041-045-046-050.

TX...RED FLAG WARNING FROM 11 AM TO 10 PM CDT THURSDAY FOR TXZ083>090.

&&

09/23/23
Hazardous weather outlook, Apr 2, 8:35 PM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
835 PM CDT WED APR 2 2014

OKZ004>048-050>052-TXZ083>090-031000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
835 PM CDT WED APR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

.FIRE WEATHER...
VERY HIGH TO EXTREME WILDFIRE POTENTIAL IS EXPECTED WEST OF A
DRYLINE AND SOUTH OF A COLD FRONT ACROSS NORTH TEXAS AND
SOUTHWEST OKLAHOMA THURSDAY AFTERNOON INTO EARLY EVENING BECAUSE OF WINDY
...WARM...AND DRY CONDITIONS. A RED FLAG WARNING IS EFFECTIVE FOR THESE AREAS.
A FIRE WEATHER WATCH IS EFFECTIVE FOR CENTRAL AND SOUTH CENTRAL OKLAHOMA THURSDAY
AFTERNOON FOR THE POSSIBILITY OF SIMILAR CONDITIONS.

.THUNDERSTORMS...
A FEW STRONG AND POSSIBLY SEVERE THUNDERSTORMS MAY FORM THURSDAY EAST OF HIGHWAY 377
WHEN A DRYLINE MOVES QUICKLY EAST. DAMAGING WINDS WOULD BE THE SEVERE HAZARD.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
WFO NORMAN ON TWITTER AND FACEBOOK.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:18 AM CDTSpecial Weather StatementOUNMarshall42 min
Apr 3, 7:59 AM CDTSpecial Weather StatementOUNBryan46 min
Apr 3, 9:00 AM CDTSpecial Weather StatementOUNBryan45 min
Apr 3, 9:16 AM CDTSevere Thunderstorm WarningOUNBryan59 min
Apr 3, 4:49 PM CDTSpecial Weather StatementOUNHughes26 min
Apr 3, 6:18 PM CDTSpecial Weather StatementOUNHughes27 min
Apr 3, 6:41 PM CDTSpecial Weather StatementOUNCoal49 min

Nearby

Wind Advisories in Texas, 2014Wind Advisories in Oklahoma, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.